Illinois, 2019

Tornadoes and Damaging Winds in Illinois, June 15 to 16, 2019

June 15 to 16, 2019 · NWS ILX · 14 events in 9 counties and zones

A line of thunderstorms developed across eastern Iowa during the early evening of June 15th, then tracked southeastward along an advancing warm front into central Illinois during the late evening of the 15th into the early morning hours of the 16th. one just southwest of South Pekin in Tazewell County and another near Bellflower in McLean County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$220,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

A line of thunderstorms developed across eastern Iowa during the early evening of June 15th, then tracked southeastward along an advancing warm front into central Illinois during the late evening of the 15th into the early morning hours of the 16th. Two tornadoes touched down along the leading edge of the storms...one just southwest of South Pekin in Tazewell County and another near Bellflower in McLean County. Minor damage was reported with both tornadoes. Elsewhere around the area, 50-60 mph wind gusts caused scattered damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 15, 7:54 PM CST, 43 minutes earlier.

Area forecast discussion, Jun 15, 7:54 PM CST, 43 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
854 PM CDT Sat Jun 15 2019

.UPDATE...
Issued at 853 PM CDT Sat Jun 15 2019

Next round of severe weather is quickly approaching the northwest
CWA, as a QLCS moves through northwest Illinois and down into
northern Missouri. Severe thunderstorm watch has been issued for
areas near/northwest of the Illinois River. PoP's have been
updated to reflect the latest timing of this system; the eastern
CWA will see a couple more hours of dry weather, before the line
arrives.

&&

.SHORT TERM...(This evening through Sunday)
ISSUED AT 310 PM CDT Sat Jun 15 2019

An active short term forecast period is in store for much of
central and southeast IL for the next 24-36 hours. First of all, a
Tornado Watch is in effect along and east of I-57 - but south of
Champaign/Vermilion counties - into mid-evening. An MCV, from
early morning convection across MO, has shifted into central IL in
Christian/Shelby counties. This feature is expected to enhance
severe thunderstorm potential in eastern IL into early evening. A
convergent low level wind flow and increasing instability near a
boundary just south of I-70 will provide the focus for convection
as it slowly lifts northward. Effective shear parameters in this
same area will provide the potential for a few supercells into
early evening.

In addition, convective clusters from southern MN into central IA
are expected to form into an MCS this evening, and move toward the
IL River Valley from late evening through midnight. The heaviest
rainfall this evening into early Sunday morning is expected to be
south of a Beardstown-Lincoln-Danville line, where another inch or
so of rain is anticipated. Much of this area has already had 1 to
3 inches of rain since last night, so the Flash Flood Watch will
continue through 7 am Sunday.

Most of the shorter range models indicate that we may see a brief
break in the rain Sunday morning as a front/outflow from the MCS
pushes down toward I-70. However, various waves moving along this
boundary in a moderate westerly upper level flow will cause the
front to waver across central IL Sunday afternoon-evening,
resulting in yet another round of showers and t-storms.

.LONG TERM...(Sunday night through Saturday)
ISSUED AT 310 PM CDT Sat Jun 15 2019

The story of the wavering frontal boundary looks like it will
continue through much of the upcoming week. The medium range
models may have their differences in exact timing of various
systems during the upcoming week, but one of the things they have
in common is the continuation of a nearly zonal flow. This will
keep a frontal boundary either in or very close to central/se IL,
which will provide the focus for daily chances of showers and
thunderstorms in most areas.

The exceptions will be along the IL River valley and toward the
I-55 corridor Tuesday/Tuesday night, and then again later on
Thursday when we may see a brief respite from the rainfall.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 542 PM CDT Sat Jun 15 2019

A warm front draped over the region will result in generally light
winds along with periodic precip chances and lower ceilings. This
evening, thunderstorms are ongoing across portions of Iowa and
Missouri. These storms are expected to congeal into a line and
move east across the central Illinois terminals late this evening
and overnight. The wind field will likely become disrupted in the
wake of the storms resulting in low confidence in pinning down a
prevailing wind direction. In addition, low end MVFR and IFR
ceilings are expected to overspread the region and persist through
around midday tomorrow, then lift to higher end MVFR.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 AM CDT Sunday for ILZ041>057-061>063-
066>068.

&&

UPDATE...Geelhart
SHORT TERM...Miller
LONG TERM...Miller
AVIATION...Deubelbeiss
Hazardous weather outlook, Jun 15, 2:20 PM CST, 6 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
320 PM CDT Sat Jun 15 2019

ILZ027>031-036>038-040-162030-
Fulton-Knox-Marshall-McLean-Peoria-Schuyler-Stark-Tazewell-
Woodford-
320 PM CDT Sat Jun 15 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

There is a slight chance of severe storms this evening and tonight.
Damaging winds and large hail are possible along with an isolated
tornado. Locally heavy rainfall is possible especially south of a
Rushville to Bloomington line.

Minor flooding will continue along the Illinois River from Henry
through Peoria, with moderate flooding from Havana downstream.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

There is a chance of thunderstorms Sunday and Sunday evening, with
isolated thunderstorms possible Monday and Monday night. There is
a chance of thunderstorms again from overnight Tuesday night
through Thursday morning and again Friday afternoon and Friday
night. Moderate to locally heavy rain of 1 to 2 inches is
possible Wednesday and Wednesday night.

Minor flooding will continue along the Illinois River near Peoria
into the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening and tonight.

ILZ041-047>050-162030-
Cass-Mason-Menard-Morgan-Scott-
320 PM CDT Sat Jun 15 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

There is a slight chance of severe storms this evening and tonight.
Damaging winds and large hail are possible along with an isolated
tornado. Moderate to locally heavy rain of 1 to 2 inches is
possible tonight and again Wednesday and Wednesday night, which
could lead to flash flooding.

Moderate flooding will continue along the Illinois River from
Havana downstream.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

There will be periodic chances for thunderstorms Sunday through
Thursday, though thunderstorms should be more isolated on Tuesday.
Moderate to locally heavy rains over 1 inch will be possible
again Wednesday and Wednesday night.

Moderate flooding along portions of the Illinois River will
continue into the middle to later part of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening and tonight.

ILZ042>046-051>055-162030-
Champaign-Christian-De Witt-Douglas-Logan-Macon-Moultrie-Piatt-
Sangamon-Vermilion-
320 PM CDT Sat Jun 15 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

There is a slight chance of severe storms this evening and tonight.
Damaging winds and large hail are possible along with an isolated
tornado. Moderate to locally heavy rain of 1 to 2 inches is
possible tonight and again Wednesday and Wednesday night, which
could lead to flash flooding.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

There will be periodic chances for thunderstorms Sunday through
Thursday. Moderate to locally heavy rains over 1 inch will again
be possible Wednesday and Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening and tonight.

ILZ056-057-061>063-066>068-162030-
Clark-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper-Shelby-
320 PM CDT Sat Jun 15 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Severe thunderstorms are possible late this afternoon and
evening. Damaging winds, large hail and a couple tornadoes are
possible. Moderate to locally heavy rainfall will occur at times,
with between 1 and 3 inches of rain possible by dawn Sunday which
could lead to flooding.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

There will be periodic chances for thunderstorms Sunday through
Thursday. There is a marginal risk of severe thunderstorms
with damaging winds Sunday afternoon into mid Sunday evening.
Moderate to locally heavy rainfall of 1 to 2 inches may occur
again Wednesday and Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is needed through late this evening.

ILZ071>073-162030-
Clay-Lawrence-Richland-
320 PM CDT Sat Jun 15 2019

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TONIGHT...

Severe thunderstorms are possible late this afternoon and
evening. Damaging winds, large hail and a couple tornadoes are
possible. Moderate to locally heavy rains could occur at time from
thunderstorms.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

There will be periodic chances for thunderstorms Sunday through
Thursday. There is a marginal risk of severe thunderstorms with
damaging winds Sunday afternoon into mid Sunday evening. Moderate
to locally heavy rainfall of 1 to 2 inches may occur again
Wednesday and Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is needed through late this evening.

Deubelbeiss

In the hours before

Special weather statement, Jun 15, 3:40 PM CST, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Lincoln IL
440 PM CDT Sat Jun 15 2019

ILZ068-152200-
Crawford-
440 PM CDT Sat Jun 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRAWFORD COUNTY UNTIL 500
PM CDT...

At 440 PM CDT, Doppler radar was tracking a strong thunderstorm near
Robinson, moving northeast at 50 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Robinson, Palestine, Hutsonville, Flat Rock, Merom, Trimble and
Crawford County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch is in effect until 900 PM CDT for east central
Illinois.

LAT...LON 3891 8767 3902 8779 3911 8765 3910 8762
      3909 8762 3906 8757 3904 8758 3903 8757
      3900 8758 3899 8756 3899 8758 3897 8753
      3896 8751
TIME...MOT...LOC 2140Z 241DEG 44KT 3901 8766

Geelhart
Local storm report, Jun 15, 4:18 PM CST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
518 PM CDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       SHELBYVILLE             39.41N 88.80W
06/15/2019  M2.38 INCH       SHELBY             IL   MESONET

            RAINFALL OVERNIGHT AND THIS MORNING

0500 PM     HEAVY RAIN       CHATHAM                 39.67N 89.70W
06/15/2019  M1.60 INCH       SANGAMON           IL   MESONET

            24 HOUR TOTAL

&&

25
Special weather statement, Jun 15, 4:45 PM CST, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Lincoln IL
545 PM CDT Sat Jun 15 2019

ILZ062-063-067-068-152330-
Jasper-Clark-Cumberland-Crawford-
545 PM CDT Sat Jun 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAWFORD...NORTHEASTERN
JASPER...SOUTHERN CLARK AND SOUTHEASTERN CUMBERLAND COUNTIES UNTIL
630 PM CDT...

At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hazel Dell, or 15 miles east of Toledo, moving east at 30 mph.
Another strong storm was located about 5 miles east of Hidalgo, also
moving east at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Casey, Hutsonville, Hazel Dell, Annapolis, West Union, Eaton, York,
Darwin, Orange, Yale, West York and Bellair.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 900 PM CDT for southeastern
and east central Illinois.

LAT...LON 3914 8766 3912 8763 3911 8765 3910 8762
      3909 8762 3907 8759 3909 8813 3929 8808
      3932 8760 3931 8762 3930 8760 3928 8761
      3925 8759 3925 8757 3922 8757
TIME...MOT...LOC 2244Z 269DEG 25KT 3920 8796

Geelhart
Local storm report, Jun 15, 6:15 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
715 PM CDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       1 E JACKSONVILLE        39.73N 90.22W
06/15/2019  M2.25 INCH       MORGAN             IL   MESONET

            24 HOUR TOTAL

&&

25
Local storm report, Jun 15, 6:16 PM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
716 PM CDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       WINDSOR                 39.44N 88.60W
06/15/2019  M2.20 INCH       SHELBY             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       JACKSONVILLE            39.73N 90.23W
06/15/2019  M1.00 INCH       MORGAN             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       5 SSW CHARLESTON        39.42N 88.21W
06/15/2019  M2.59 INCH       COLES              IL   COCORAHS

0700 AM     HEAVY RAIN       2 SE TAYLORVILLE        39.50N 89.24W
06/15/2019  M1.07 INCH       CHRISTIAN          IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       1 S CHARLESTON          39.47N 88.18W
06/15/2019  M1.02 INCH       COLES              IL   COCORAHS

0730 AM     HEAVY RAIN       CASEY                   39.30N 87.99W
06/15/2019  M1.20 INCH       CLARK              IL   CO-OP OBSERVER

0800 AM     HEAVY RAIN       BEECHER CITY            39.19N 88.79W
06/15/2019  M1.45 INCH       EFFINGHAM          IL   CO-OP OBSERVER

1100 AM     HEAVY RAIN       AUBURN                  39.58N 89.75W
06/15/2019  M1.36 INCH       SANGAMON           IL   MESONET

            24 HOUR TOTAL

1200 PM     HEAVY RAIN       4 S CHARLESTON          39.43N 88.18W
06/15/2019  M4.00 INCH       COLES              IL   MESONET

            SINCE FRIDAY NIGHT

1250 PM     HEAVY RAIN       MATTOON                 39.48N 88.37W
06/15/2019  M2.08 INCH       COLES              IL   ASOS

            MEASURED IN THE LAST 6 HOURS.

1251 PM     HEAVY RAIN       1 ESE CHATHAM           39.67N 89.68W
06/15/2019  M1.50 INCH       SANGAMON           IL   NWS EMPLOYEE

            STORM TOTAL

0140 PM     HEAVY RAIN       MARTINSVILLE            39.34N 87.88W
06/15/2019  M1.84 INCH       CLARK              IL   MESONET

0158 PM     HEAVY RAIN       NEOGA                   39.32N 88.45W
06/15/2019  M2.60 INCH       CUMBERLAND         IL   MESONET

0400 PM     HEAVY RAIN       CAPITAL AIRPORT         39.84N 89.68W
06/15/2019  M1.19 INCH       SANGAMON           IL   ASOS

            SINCE 1 AM

0400 PM     HEAVY RAIN       DECATUR AIRPORT         39.83N 88.87W
06/15/2019  M1.17 INCH       MACON              IL   ASOS

            SINCE 1 AM

0500 PM     HEAVY RAIN       CHATHAM                 39.67N 89.70W
06/15/2019  M1.60 INCH       SANGAMON           IL   MESONET

            24 HOUR TOTAL

0500 PM     HEAVY RAIN       SHELBYVILLE             39.41N 88.80W
06/15/2019  M2.38 INCH       SHELBY             IL   MESONET

            RAINFALL OVERNIGHT AND THIS MORNING

0700 PM     HEAVY RAIN       1 E JACKSONVILLE        39.73N 90.22W
06/15/2019  M2.25 INCH       MORGAN             IL   MESONET

            24 HOUR TOTAL

&&

25
Local storm report, Jun 15, 6:42 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
742 PM CDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       CHARLESTON              39.48N 88.18W
06/15/2019  M3.10 INCH       COLES              IL   CO-OP OBSERVER

            24 HOUR TOTAL

&&

25

The radar

The Quad Cities radar (KDVN), 97 km away, was scanning. The volume nearest the first event began at 02:37 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Knox

When
June 15, 8:37 PM CST to 8:42 PM CST
Where
Knox County, Maquon
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.800, -90.170

A tree was blown down in Maquon.

Thunderstorm Wind, Fulton

When
June 15, 8:39 PM CST to 8:44 PM CST
Where
Fulton County, 1.73 mi NW of Fairview
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
40.650, -90.190

Several trees and power poles were snapped just north of Fairview.

Tornado, Tazewell

When
June 15, 9:19 PM CST to 9:22 PM CST
Where
Tazewell County, 2.11 mi ESE of Pekin Muni Arpt to 0.9 mi SW of Pekin Muni Arpt
Rating
EF1
Path length
2.43 mi
Path width
200 yd
Property damage
$60,000
Reported by
NWS Storm Survey
Coordinates
40.465, -89.635

A tornado touched down 2.1 miles southwest of South Pekin at 10:19 PM CDT. The tornado tracked east-southeast...destroying a shed, blowing over several 18 to 24-inch diameter trees, and knocking over power poles north of Christmas Tree Road near Highway 29 before dissipating about 2.4 miles southeast of South Pekin at 10:22 PM CDT.

Thunderstorm Wind, Tazewell

When
June 15, 9:31 PM CST to 9:36 PM CST
Where
Tazewell County, 3 mi SSE of Morton
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.580, -89.428

Several tree limbs were blown down.

Thunderstorm Wind, Tazewell

When
June 15, 9:43 PM CST to 9:48 PM CST
Where
Tazewell County, Minier
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.430, -89.320

A power pole was blown down in Minier.

Thunderstorm Wind, McLean

When
June 15, 10:02 PM CST to 10:07 PM CST
Where
McLean County, 0.93 mi W of Bloomington
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
40.482, -88.997

A tree was blown down at the intersection of Market and Lee Streets.

Tornado, McLean

When
June 15, 10:36 PM CST to 10:39 PM CST
Where
McLean County, 2.01 mi N of Laurette to 0.98 mi WNW of Mc Nulta
Rating
EF1
Path length
1.94 mi
Path width
50 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
40.359, -88.529

A tornado touched down 1.3 miles north of Bellflower at 11:36 PM CDT. The tornado destroyed a machine shed along 3850 E Road before dissipating about 2.8 miles northeast of Bellflower at 11:39 PM CDT.

Thunderstorm Wind, Piatt

When
June 15, 10:40 PM CST to 10:45 PM CST
Where
Piatt County, 1.33 mi NW of Lodge
Measured
52 kt (60 mph) estimated gust
Property damage
$45,000
Reported by
Mesonet
Coordinates
40.113, -88.569

Six power poles were snapped along IL-10 just west of Lodge.

Thunderstorm Wind, Piatt

When
June 15, 10:48 PM CST to 10:53 PM CST
Where
Piatt County, 3 mi NNE of White Heath
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
40.120, -88.498

Several trees were snapped near White Heath.

Thunderstorm Wind, Vermilion

When
June 15, 11:40 PM CST to 11:45 PM CST
Where
Vermilion County, 3 mi N of Danville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
40.173, -87.620

Tree limbs were blown down near Lake Vermilion.

Thunderstorm Wind, Shelby

When
June 16, 12:20 AM CST to 12:25 AM CST
Where
Shelby County, 5 mi S of Tower Hill
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.308, -88.970

A large tree branch was snapped.

Thunderstorm Wind, Cumberland

When
June 16, 1:03 AM CST to 1:08 AM CST
Where
Cumberland County, 2 mi SW of Jewett
Measured
52 kt (60 mph) estimated gust
Reported by
Mesonet
Coordinates
39.200, -88.276

Numerous tree branches were blown down, including a 10-inch diameter branch.

Thunderstorm Wind, Clark

When
June 16, 1:25 AM CST to 1:30 AM CST
Where
Clark County, Martinsville
Measured
52 kt (60 mph) estimated gust
Reported by
Mesonet
Coordinates
39.330, -87.880

Several 6 to 8-inch diameter tree branches were blown down.

Thunderstorm Wind, Clark

When
June 16, 1:33 AM CST to 1:38 AM CST
Where
Clark County, Marshall
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Public
Coordinates
39.380, -87.700

A roof was partially ripped off a house and numerous tree branches were blown down. A fence was toppled on 8th street and the metal canopy at Lion's Den Pizza was partially destroyed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2019Every state in 2019This day in weather historyThe tornado archive for Illinois, 2019Warnings in Illinois, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 827244, 827245, 827240, 827247, 827248, 827250, 827241, 827251, 827257, 827256, 827246, 827253, 827254, 827255.